MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a salpingectomy laparoscopy, bilateral hysteroscopy with ablation tissue, hysteroscopy dilatation and curettage wi surgical procedure in (b)(6) 2024 and suture was used.During the procedure, per user facility medwatch form, #(b)(4), salpingectomy laparoscopy, bilateral hysteroscopy with ablation tissue, hysteroscopy dilatation and curretage wi surgical procedure was concluded, surgeon was suturing the incision sites.Preferred suture is being replaced, and the new one was used.While suturing the incision site, the suture thread broke multiple times.Surgeon was unsatisfied with the replacement suture.He believes the break in the suture may have caused a hematoma.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4) h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ".While suturing the incision site, the suture thread broke multiple times.Surgeon was unsatisfied with the replacement suture.He believes the break in the suture may have caused a hematoma" please confirm the number of sutures that broke during this procedure.How was the hematoma treated? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescription strength.Were there any unexpected outcomes, complications, or changes in the patient¿s postoperative care due to the hematoma? were there any patient consequences? is this device or samples from same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) please provide the source or name and title of the external person providing answers to follow-up.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: * please provide the source or name and title of the external person providing answers to follow-up.See info in signature line.Corrected data: d3 mfr email.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 4-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20473017
Report Number2210968-2024-10818
Device Sequence Number18022302
Product Code GAM
UDI-Device Identifier10705031134669
UDI-Public(01)10705031134669(17)280829(10)AU9239
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR426
Device Lot NumberAU9239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/25/2024
05/15/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/08/2024
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight89 KG